Hail, Madison
- When
- April 30, 4:43 PM CST
- Where
- Madison County, Wood River
- Measured
- 0.88 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.850, -90.083
Storm spotters reported nickel size hail.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Apr 30, 1:00 PM CST, 3 hours 43 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 200 PM CDT MON APR 30 2001 MAY BE DIFFERENT THIS YR AND JUST SKIP OVR MAY AND GO RIGHT INTO JUNE WX ALTHOU ON THE CALENDAR MAY WILL COME IN LIKE A LAMB. ETA AND NGM FCST TREEMENDUS H3 DVRGC BULLSEYE ACRS SW IA/NW MO BY MIDN TUE AS 120 KT JET ROLLS ACRS SD. 850 JET OF 50-60 KTS FCST FM NRN OK INTO N CNTRL MO AT MIDN ON ETA WHILE NGM AND AVN ARE IN THE 35-45 KT RANGE. EITHER WAY MAY HV TO DEAL WITH MCS ARNO AS ETA FCSTS 40 KS ACRS NW MO/SW IA/SE NEB TUE EVE. THICKNESS PTRN FOR LT TUE NGT/ERY WED MRNG SUGGSTS IF MCS IS THERE IT SHOOD ROLL SWD BUT IT WILL BE ENCOUNTERING DRIER AIR AS IT DOES. OTRW BLUES SKIES ARE IN THE CARDS FOR TUE. LAPS DATA AT 18Z SHOWS CAPE HAS INCRSED ACRS THE ERN OZARKS WITH LIS IN THE -4 RANGE. SCT SHWRS AND A FEW TSTMS HV DVLPD WITH SFC TEMPS WAY ABV NRML. MAIN LN OF SHWRS RMNS ACRS NW MO BCK INTO SE KS. S/WV FCST TO ROLL ACRS THE RGN ON ALL THE MODELS AND LOW POPS INTRDCD FOR TNGT AS A RESULT. IN THE EXTNDD PD, CLOSED H5 LOW FCST NR THE GRAND CANYON BY MRF, ECMWF AND UK FOR THU MRNG. SYSTM FCST TO LIFT SLOWLY NWD BY SAT MRNG WITH RDG PERSISTING ACRS THE MS VLY. S/WV SWINGING INTO VANCOUVER ISLAND SAT EVE WILL NUDGE THE S/WV EWD AND IT IS FCST TO MOVE INTO THE MIDWEST ON MON. MRF SLIDES LRG SFC HI ACRS THE MIDWEST ON SAT. .STL...NONE
ILZ058>060-064-065-069-070-074-079-095-097>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-010100- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 1145 AM CDT MON APR 30 2001 THREAT: THERE IS A CHANCE FOR THUNDERSTORMS ACROSS NORTHEAST AND CENTRAL MISSOURI AND WEST CENTRAL ILLINOIS LATE THIS AFTERNOON AND ACROSS THE ENTIRE REGION TONIGHT. WHEN: THIS AFTERNOON AND TONIGHT. SITUATION: A LINE OF SHOWERS WAS LOCATED ACROSS NORTHWEST MISSOURI AND EASTERN KANSAS EARLY THIS AFTERNOON...WITH THE SHOWERS MOVING NORTHEASTWARD. DUE TO LIMITED MOISTURE AND INSTABILITY THIS AFTERNOON AND EVENING...NO SEVERE THUNDERSTORMS ARE EXPECTED.
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
Storm spotters reported nickel size hail.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2001Every state in 2001This day in weather historyWarnings in Illinois, April 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5243804.